HAARARTIGE HYPERKERATOSEN BEI EINEM NIERENTRANSPLANTIERTEN. EINE NEUE CYCLOSPORIN-NEBENWIRKUNG

Translated title of the contribution: Spiny hyperkeratoses in a renal transplant recipient. A novel side effect of cyclosporin A

J. Izakovic, S. A. Buchner, M. Duggelin, R. Guggenheim, P. H. Itin

Research output: Contribution to journalArticle

46 Scopus citations

Abstract

We report a 31-year-old renal transplant patient treated with cyclosporin A who developed an unusual sebaceous gland hyperplasia accompanied by a disseminated follicular spiny hyperkeratosis. Those alterations were most evident on his face and limbs. In some locations hairy hyperkeratosis with authentic hair neogenesis was found. The histology of these alterations showed a marked hyperkeratosis of the hair follicles with formation of hair-like spikes either alone or in connection with hairs. The presence of true hairs distinguishes our case from the morphologically similar disseminated spiked hyperkeratosis and other spiny keratinization disorders. Scanning electron microscopy helped to demonstrate the hair-like structure of these keratoses. Some of the sebaceous glands showed cystic widening of their lumina, which were filled with abundant amorphous eosinophilic material, a finding similar to earlier observations. Our case demonstrates that these skin alterations should be classified as side effects of cyclosporin A and that they are apparently dose-dependent.

Translated title of the contributionSpiny hyperkeratoses in a renal transplant recipient. A novel side effect of cyclosporin A
Original languageGerman
Pages (from-to)841-846
Number of pages6
JournalHautarzt
Volume46
Issue number12
DOIs
StatePublished - Jan 1 1995

Keywords

  • cyclosporin A
  • drug-induced side effects
  • hyperplasia of sebaceous glands
  • hypertrichosis
  • scanning electron microscopy
  • spiny hyperkeratoses

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Spiny hyperkeratoses in a renal transplant recipient. A novel side effect of cyclosporin A'. Together they form a unique fingerprint.

  • Cite this

    Izakovic, J., Buchner, S. A., Duggelin, M., Guggenheim, R., & Itin, P. H. (1995). HAARARTIGE HYPERKERATOSEN BEI EINEM NIERENTRANSPLANTIERTEN. EINE NEUE CYCLOSPORIN-NEBENWIRKUNG. Hautarzt, 46(12), 841-846. https://doi.org/10.1007/s001050050350